Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 5, NWS Riverton, WY

January 28, 2014Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Jan 28, 2014, 2:52 PM MST for Park County, Wyoming. It took effect at Jan 28, 2014, 8:00 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2014, 2:52 PM MST (21:52 UTC)
In effect from
Jan 28, 2014, 8:00 PM MST
Expired
Jan 29, 2014, 10:00 AM MST
In force
14 hr
Issued by
NWS Riverton, WY

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2559 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WWUS75 KRIW 282152
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
252 PM MST TUE JAN 28 2014

...VERY STRONG WINDS ARE EXPECTED TONIGHT INTO WEDNESDAY MORNING...

.AN INCREASING SURFACE PRESSURE GRADIENT FROM EASTERN IDAHO INTO
SOUTHERN MONTANA WILL COMBINE WITH INCREASING WINDS AT MOUNTAIN
TOP LEVEL TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS
LATER THIS EVENING INTO WEDNESDAY MORNING.

WYZ003-291200-
/O.NEW.KRIW.HW.W.0005.140129T0300Z-140129T1700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
252 PM MST TUE JAN 28 2014

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST
WEDNESDAY. 

* SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE RAPIDLY
  THIS EVENING...PEAK AFTER MIDNIGHT AND CONTINUE INTO WEDNESDAY MORNING.

* WIND...WEST 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH.

* IMPACTS...TRAVELLERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY
  NORTH TO AROUND CLARK. THE AREAS MOST SUSCEPTIBLE TO HIGH WINDS
  IS ALONG HIGHWAY 120 JUST SOUTH OF CODY AND ALSO JUST SOUTH OF
  CLARK. CANYON ROAD IN CLARK WILL ALSO HAVE HIGH
  WINDS...ESPECIALLY CLOSER TO THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
3 follow-up statements
302 
WWUS75 KRIW 290907
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
207 AM MST WED JAN 29 2014

...VERY STRONG WINDS ARE EXPECTED INTO WEDNESDAY EVENING...

.AN INCREASING SURFACE PRESSURE GRADIENT FROM EASTERN IDAHO INTO
SOUTHERN MONTANA WILL COMBINE WITH INCREASING WINDS AT MOUNTAIN
TOP LEVEL TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS
LATER THIS EVENING INTO WEDNESDAY MORNING. IN ADDITION...STRONG
WINDS ARE LIKELY ACROSS PORTIONS OF THE GREEN AND RATTLESNAKE
MOUNTAINS AS WELL AS NATRONA COUNTY AHEAD OF AN ADVANCING COLD
FRONT. 

WYZ019-020-291715-
/O.NEW.KRIW.HW.W.0006.140129T1900Z-140130T0400Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
207 AM MST WED JAN 29 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS
EVENING. 

* TIMING...WIND WILL INCREASE THIS MORNING AND BECOME STRONG THIS
  AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON
  AND EARLY THIS EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO 
  HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY 
  OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE 
  EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-291700-
/O.CON.KRIW.HW.W.0005.000000T0000Z-140129T1700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
207 AM MST WED JAN 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

* SUMMARY AND TIMING...WEST WINDS WILL CONTINUE INTO WEDNESDAY
  MORNING.

* WIND...WEST 35 TO 45 MPH WITH GUSTS OF 65 MPH.

* IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY 
  NORTH TO AROUND CLARK. THE AREAS MOST SUSCEPTIBLE TO HIGH 
  WINDS IS ALONG HIGHWAY 120 JUST SOUTH OF CODY AND ALSO JUST 
  SOUTH OF CLARK. CANYON ROAD IN CLARK WILL ALSO HAVE HIGH 
  WINDS... ESPECIALLY CLOSER TO THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
372 
WWUS75 KRIW 291332
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
632 AM MST WED JAN 29 2014

...VERY STRONG WINDS ARE EXPECTED THROUGH THIS EVENING...

.A COMPLEX WINTER STORM WILL RESULT IN STRONG TO POTENTIALLY
DAMAGING WINDS ACROSS THE CODY FOOTHILLS THROUGH MID MORNING...AND
ACROSS SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTIES THIS
AFTERNOON AND EVENING.

WYZ019-020-292300-
/O.CON.KRIW.HW.W.0006.140129T1900Z-140130T0400Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
632 AM MST WED JAN 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST
THIS EVENING. 

* TIMING...WIND WILL INCREASE THIS MORNING AND BECOME STRONG 
  THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS 
  AFTERNOON AND EARLY THIS EVENING. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO 
  HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY 
  OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE 
  EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-291700-
/O.CON.KRIW.HW.W.0005.000000T0000Z-140129T1700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
632 AM MST WED JAN 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* WIND...WEST 35 TO 45 MPH WITH GUSTS OF 70 MPH NEAR CLARK...AND
  20 TO 30 MPH WITH GUSTS TO 50 MPH IN CODY. A GUST OF 69 MPH WAS
  MEASURED AT 415 AM THIS MORNING ABOUT 8 MILES SOUTH OF CLARK
  ALONG HIGHWAY 120.

* IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY 
  NORTH TO AROUND CLARK. THE AREAS MOST SUSCEPTIBLE TO HIGH 
  WINDS IS ALONG HIGHWAY 120 JUST SOUTH OF CODY AND ALSO JUST 
  SOUTH OF CLARK. CANYON ROAD IN CLARK WILL ALSO HAVE HIGH 
  WINDS... ESPECIALLY CLOSER TO THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON/21
674 
WWUS75 KRIW 291638
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
938 AM MST WED JAN 29 2014

...VERY STRONG WINDS ARE EXPECTED THROUGH THIS EVENING...

.A COMPLEX WINTER STORM WILL RESULT IN STRONG TO POTENTIALLY
DAMAGING WINDS ACROSS THE CODY FOOTHILLS THROUGH MID MORNING...
AND ACROSS SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTIES THIS
AFTERNOON AND EVENING.

WYZ003-291745-
/O.EXP.KRIW.HW.W.0005.000000T0000Z-140129T1700Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
938 AM MST WED JAN 29 2014

...HIGH WIND WARNING WILL EXPIRE AT 10 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 AM MST THIS MORNING. 

THE THREAT OF HIGH WINDS HAS ENDED ACROSS THE AREA AND THUS THE
HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM. THE PEAK
WIND FROM THIS HIGH WIND EVENT WAS 69 MPH ALONG HIGHWAY 120 ABOUT
8 MILES SOUTH OF CLARK.

$$

WYZ019-020-292315-
/O.CON.KRIW.HW.W.0006.140129T1900Z-140130T0400Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
938 AM MST WED JAN 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

* TIMING...WIND WILL INCREASE THIS MORNING AND BECOME STRONG THIS
  AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON
  AND EARLY THIS EVENING. WINDS HAVE ALREADY BEEN GUSTING TO 50
  MPH ON THE SOUTH SIDE OF CASPER AS OF 930 AM THIS MORNING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO 
  HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY 
  OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE 
  EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 28, 11:03 AM MST, 3 hours 49 minutes earlier.

Area forecast discussion, Jan 28, 11:03 AM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RIVERTON WY
1103 AM MST TUE JAN 28 2014

.SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT

RIGHT NOW WE ARE IN THE CALM BEFORE THE STORM. HIGH PRESSURE WILL
CONTROL THE WEATHER ACROSS THE AREA TODAY AND BRING A DRY DAY WITH
SUNSHINE AND ONLY SOME PATCHY CLOUDS. THE PREVIOUS FORECAST HAD SOME
PATCHY FOG IN THE NORMALLY PRONE AREAS AND THIS STILL LOOKS GOOD SO
IT WAS KEPT. TEMPERATURES WILL BE BELOW NORMAL ONCE
AGAIN...ESPECIALLY AFTER THE COLD START THIS MORNING. WITH THE
PRESSURE GRADIENT TIGHTENING ACROSS THE STATE WITH THE APPROACHING
STORM TO THE WEST...SOME GUSTY BREEZES WILL RETURN ACROSS THE
NORMALLY PRONE AREAS LIKE EAST OF THE ABSAROKAS AND THE SOUTHWESTERN
WIND CORRIDOR.

NOW FOR THE PAIN THE BUTT PART...BASICALLY THE REST OF THE SHORT
TERM PERIOD. ALL MODELS NOW KEEP THE AREA DRY THROUGH THIS EVENING.
EVEN THROUGH MUCH OF TOMORROW NIGHT LOOKS DRY IN THE WESTERN
MOUNTAINS WITH MOST OF THE PRECIPITATION HOLDING OFF UNTIL AFTER
ABOUT 2 AM AND POSSIBLY UNTIL AFTER 5 AM. HOWEVER...WARM ADVECTION
SOMETIMES BREAKS OUT EARLIER THAN THE MODELS SHOW.
NEVERTHELESS...THE CURRENT WATCH LOOKS REASONABLE AND WE WILL
CONTINUE IT AS IS. DRY WEATHER WILL CONTINUE EAST OF THE DIVIDE.

THINGS GET MESSIER ON WEDNESDAY. PRECIPITATION...AND A GOOD AMOUNT
OF IT STILL LOOKS VERY LIKELY FOR THE WESTERN MOUNTAINS WITH THE
PACIFIC ORIGIN OF THE SYSTEM. THE GFS DOES SHOW SOMEWHAT WARMER AIR
CREEPING UP FROM THE SOUTH WITH MINUS 4 DEGREES AT 700 MILLIBARS
POSSIBLY MAKING IT UP AS FAR AS THE STAR VALLEY. THIS COULD LEAD TO
SOME MIXING THAT COULD HOLD DOWN ACCUMULATIONS DURING THE DAY ON
WEDNESDAY. AS FOR EAST OF THE DIVIDE...ALL MODELS ARE CONSISTENT IN
KEEPING THINGS DRY IN THE MORNING SO WE REMOVED POPS BEFORE 18Z
EXCEPT FOR THE MOUNTAINS. IN ADDITION...WINDS MAY BECOME STRONG WITH
700 MILLIBAR WINDS INCREASING TO 40 TO 50 KNOTS AND UP TO 60 KNOTS
IN SWEETWATER COUNTY. AS A RESULT...EXPECT A BREEZY TO WINDY DAY IN
MANY AREAS EAST OF THE DIVIDE. THIS WILL ALSO HAVE A DOWNSLOPING
EFFECT THAT WOULD KEEP MOST AREAS DRY DURING THE DAY. FOR NOW...WE
LEFT SLIGHT POPS IN FOR THE AFTERNOON BUT OUR GUT FEELING IS THAT A
VAST MAJORITY OF THE DAYLIGHT HOURS ON WEDNESDAY EAST OF THE DIVIDE
WILL BE PRECIPITATION FREE.

THE INTENSITY OF THE PRECIPITATION SHOULD LET UP A BIT ON WEDNESDAY
NIGHT AFTER THE PASSAGE OF THE FRONT. HOWEVER...A CONTINUED INFLUX
OF PACIFIC MOISTURE AND FAVORABLE OROGRAPHICS AND SOME JET SUPPORT
WILL KEEP LIGHT TO MODERATE SNOW CONTINUING IN THE WEST THROUGH THE
NIGHT AND INTO THURSDAY. THE SITUATION IS STILL MUDDY EAST OF THE
DIVIDE HOWEVER. THE NAM CONTINUES TO BE THE DRIEST MODEL WITH THE
BEST SNOW SPLITTING OVER SOUTHERN MONTANA AND INTO SOUTHERN WYOMING
AND NORTHERN COLORADO. THE GFS IS ALSO RATHER DRY. THE EUROPEAN
CONTINUES TO BE THE WETTEST BUT EVEN IT HAS BACKED OFF ON
PRECIPITATION AMOUNTS. THE MODELS CONTINUE TO SHOW A VERY STRONG JET
OF 150 KNOTS DROPPING INTO THE STATE STARTING WEDNESDAY NIGHT .SOME
AREAS...ESPECIALLY NORTHERN WYOMING COULD BE IN THE FAVORED LEFT
FRONT QUADRANT FOR A WHILE TO ENHANCE LIFT. HOWEVER...DOWNSLOPING
MAY MITIGATE THIS A BIT. FOR NOW...GIVEN THE UNCERTAINTY...WE MADE
FEW CHANGES TO CONTINUITY FOR WEDNESDAY NIGHT AND THURSDAY. THE LAST
PROBLEM IS ON THURSDAY NIGHT. THE EUROPEAN CONTINUES TO HAVE THE
MOST PRECIPITATION WITH A 700 MILLIBAR LOW APPROACHING SOUTHERN
WYOMING AND SPREADING A GOOD SHIELD OF SNOW ACROSS AROUND THE
SOUTHERN HALF OF THE COUNTY WARNING AREA. THE NAM AND GFS KEEP THE
LOW FURTHER SOUTH AND ALSO KEEP THE PRECIPITATION FURTHER SOUTH.
AGAIN...GIVEN THE LACK OF MODEL AGREEMENT THE BEST SOLUTION WAS TO
LET CONTINUITY RIDE.

.LONG TERM...FRIDAY THROUGH TUESDAY

A SHORTWAVE TROUGH AROUND CENTRAL/NORTHERN CALIFORNIA EARLY FRIDAY
IS PROJECTED TO ZIP EASTWARD ACROSS THE CENTRAL ROCKIES LATE FRIDAY
AND EMERGE INTO THE PLAINS FRIDAY NIGHT. AT THE SAME TIME...SOME
NORTHERN STREAM ENERGY WILL DROP SOUTHWARD OUT OF CANADA. THE 00Z
ECMWF AND GEM INDICATE ISENTROPIC LIFT OVER A DISTINCT 700MB
BAROCLINIC ZONE OVER SOUTHERN WYOMING...WITH THE ECMWF SHOWING A BIT
OF CIRCULATION MOVING ALONG THIS BOUNDARY. ON THE OTHER HAND...THE
GFS...AND THE 06Z NAM12 KEEPS THE BAROCLINIC ZONE AND MUCH OF THE
PRECIPITATION FARTHER SOUTH INTO UTAH AND COLORADO. WILL HAVE CHANCE
POPS SOUTH DECREASING TO SLIGHT OVER THE NORTH FRIDAY.

FROM THIS WEEKEND INTO EARLY NEXT WEEK...THE FORECAST AREA WILL BE
DOMINATED MORE BY A DRIER NORTHERN STREAM. THERE WILL STILL BE
PERIODIC DISTURBANCES DROPPING OUT OF CANADA...BUT CURRENTLY THEY
SEEM RELATIVELY WEAK WITH LITTLE MOISTURE AVAILABLE. THUS HAVE KEPT
MAINLY SLIGHT TO LOW CHANCE POPS OVER THE NORTHWEST/NORTHERN
MOUNTAINS. WOULD EXPECT SOME LIGHT SNOW TO OCCUR IN THE LOWER
ELEVATIONS AT TIMES...BUT DUE TO TIMING AND EXTENT OF THE LIGHT
SNOWFALL WILL KEEP MUCH OF THE LOWER ELEVATIONS DRY FOR NOW.

BELOW AVERAGE TEMPERATURES ARE LIKELY DURING THE EXTENDED...WITH
AREAS EAST OF THE DIVIDE SEEING TEMPS 10 TO 15 DEGREES BELOW AVERAGE
AT TIMES.

.AVIATION.../18Z UPDATE/

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

THIS WILL BE THE LAST GOOD FLYING DAY FOR A WHILE...CONDITIONS
DETERIORATING AFTER 06Z WED AS A STRONG WINTER STORM APPROACHES.
FREQUENT MTN OBSCURATIONS AND MVFR CIGS PREVAILING AFTER 10Z AT
KJAC...SPREADING EAST THROUGH 18Z WED WITH MVFR CONDITIONS
PREVAILING AT ALL TERMINALS WITH FREQUENT IFR TO LIFR CONDITIONS
AT KJAC AFTER 14Z WED. WINDS WILL ALSO INCREASE FROM THE WEST THIS
EVENING WITH GUSTS OVER 60KT EXPECTED OVER HIGHER TERRAIN WITH
SUSTAINED 25 TO 30 KNOT WINDS ALONG THE I80 CORRIDOR INCLUDING
KRKS BY 21Z WED...CONTINUING THROUGH 12Z THU. IN
ADDITION...PERIODS OF LLWS WILL BE PRESENT AT KCOD AND
KPNA...CHECK TAFS FOR MAGNITUDE AND TIMING.

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

EXPECT A GUSTY WIND TO DEVELOP AT KCPR TERMINAL SITE OVER THE NEXT
FEW HOURS AND CONTINUING THROUGH 12Z THU...WITH THE STRONGEST
WINDS EXPECTED AFTER 06Z THU...WINDS WILL ALSO BE STRONG...WITH
GUSTS OVER 50KT...IN THE WIND RIVER MOUNTAINS DURING THIS
TIME. FREQUENT MOUNTAIN OBSCURATIONS...WITH LOWERING CIGS AFTER
00Z THU AS A WINTER STORM APPROACHES.

.FIRE WEATHER...

HIGH PRESSURE WILL BRING DRY WEATHER THROUGH THIS EVENING. GUSTY
WEST TO SOUTHWESTERLY WINDS WILL INCREASE FROM ROCK SPRINGS THROUGH
CASPER THIS AFTERNOON AND CONTINUE INTO TONIGHT AND TOMORROW. A
SYSTEM MOVING IN FROM THE WEST WILL BRING A GOOD CHANCE OF SNOW
ACROSS THE WESTERN MOUNTAINS STARTING LATE TONIGHT AND CONTINUING
THROUGH MUCH OF THE WEEK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
WYZ001-002-012>015-023>025-027.

&&

SHORT TERM...HATTINGS
LONG TERM...WM
AVIATION...ALLEN
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jan 28, 6:28 AM MST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
628 AM MST TUE JAN 28 2014

WYZ001>020-022>030-291300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
628 AM MST TUE JAN 28 2014

...WINTER STORM WATCH FOR THE WEST LATE TONIGHT THROUGH THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD INTO WESTERN WYOMING AFTER MIDNIGHT...AND BECOME
MORE WIDESPREAD AND INCREASE IN INTENSITY TOWARDS DAYBREAK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH FRIDAY...A COUPLE OF STORM SYSTEMS WILL IMPACT THE
REGION. SNOW...HEAVY AT TIMES...WILL BE LIKELY EACH DAY ACROSS THE
WESTERN MOUNTAINS AND VALLEYS...POSSIBLY SPILLING EAST OF THE DIVIDE
AT TIMES. PLEASE SEE THE WINTER STORM WATCH AND FORECASTS FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT SNOWFALL TOTALS.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.